Alert archive / Texas / Freeze Warnings in 2021
Freeze Warning 5, NWS Shreveport, LA
NWS Shreveport, LA issued this freeze warning at Nov 18, 2021, 3:31 AM CST for 4 states. It took effect at Nov 19, 2021, 12:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2021, 3:31 AM CST (09:31 UTC)
- In effect from
- Nov 19, 2021, 12:00 AM CST
- Expired
- Nov 19, 2021, 7:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Shreveport, LA
All 28 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, Union Parish, LA, Webster Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Red River County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 83 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
535 WWUS74 KSHV 180931 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 331 AM CST Thu Nov 18 2021 ARZ050-051-059>061-070>073-LAZ001>004-006-OKZ077-TXZ096-097- 108>112-124>126-136>138-181745- /O.NEW.KSHV.FZ.W.0005.211119T0600Z-211119T1300Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Farmerville, Bernice, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, and Marshall 331 AM CST Thu Nov 18 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST FRIDAY... * WHAT...Sub-freezing temperatures as low as 31 degrees expected. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and northeast Texas. * WHEN...From midnight tonight to 7 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 16
1 follow-up statement
910 WWUS74 KSHV 181915 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 115 PM CST Thu Nov 18 2021 ARZ050-051-059>061-070>073-LAZ001>004-006-OKZ077-TXZ096-097- 108>112-124>126-136>138-190315- /O.CON.KSHV.FZ.W.0005.211119T0600Z-211119T1300Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Farmerville, Bernice, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, and Marshall 115 PM CST Thu Nov 18 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST FRIDAY... * WHAT...Sub-freezing temperatures as low as 31 degrees expected. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and northeast Texas. * WHEN...From midnight tonight to 7 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 33
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Nov 17, 10:47 PM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Nov 17, 10:47 PM CST, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1047 PM CST Wed Nov 17 2021 .AVIATION... Currently, a cold front near a line from KTYR northeastward to KTXK, continues to push eastward across the region. Ahead of this boundary, VFR cigs have spread across all TAF sites, but will lower to MVFR in wake of the front. Winds ahead of the boundary are from the south between 5 to 10 kts, but will become northwesterly with FROPA. Can't rule out some -SHRA and possibly -TSRA along the boundary, especially at KELD/KMLU. Questions remain with regards to precip elsewhere, so opted to show -SHRA and VCSH at the remainder of the sites for this issuance. However, prevailing SHRA may be needed with amendments. /20/ && .PREV DISCUSSION... /issued 1030 PM CST Wed Nov 17 2021/ UPDATE... A cold front, currently located from near Hope Arkansas southwestward to Tyler Texas, continues to slowly push eastward across the region. Not much in the way of precip has developed along the front, other than a few showers along the boundary in SE Oklahoma and adjacent SW Arkansas. Short-term progs continue to keep the bulk of the precip north of Interstate 20 as the front moves through the area. Could see some light precip along and just behind the front elsewhere, but confidence is fading. As a result, decided to lower POPS quite a bit across the region, but left some high chance/likely across portions of the South-Central Arkansas and Northeast Louisiana. Also, made some minor adjustments to temps based on current trends. Otherwise, the remainder of the forecast remains on track. /20/ && PREV DISCUSSION... /issued 312 PM CST Wed Nov 17 2021/ SHORT TERM.../Now through Thursday Night/ A cold front will be sweeping through the Four State Region from northwest to southeast from now through tonight and this will switch gusty southwest winds to the north and northwest. The current Lake Wind Advisory in effect through 4 pm will be allowed to expire as sustained southwest winds of 15 to 20 mph (with higher gusts) relax just a bit before sunset. Relatively high lower tropospheric moisture will allow for scattered showers and embedded thunderstorms tonight with the fropa, especially along and north of Interstate Twenty. This activity will be primarily anafrontal (i.e., behind the wind shift) and thus any thunderstorms that are triggered by elevated instability will not bring a severe weather risk. Unfortunately, significant rain is not really expected in any areas overnight and clearing and drying midday through afternoon tomorrow will likely dry the ground quickly with highs tomorrow only in the range from near 60 north to mid 60s south and will feel a little chilly given continued gusty north winds in the wake of the overnight front. It is possible the northwest through north winds coming in behind the front late tonight and continuing tomorrow may be enough for another Lake Wind Advisory, but we will let the next shift make that decision. Winds will die off pretty quickly tomorrow evening and the clear skies, dry lower atmosphere, and light winds should make for good radiational cooling and deliver lows at or a little below freezing in northern zones (where most areas have already been down the freezing) to the mid to upper 30s along and south of I-20 by daybreak Friday. Patchy frost is anticipated in most areas outside of the far south and this is included in the grids. It is certainly possible a few counties and parishes along and just a little north of I-20 may need to eventually be placed in a Freeze Warning, but that decision will hold off until tomorrow. /50/ LONG TERM.../Friday through Tuesday Night/ Starting 12z Friday...Do you like roller coasters? Could you imagine mixing the tallest roller coaster (Kingda Ka in New Jersey) with the worlds fastest roller coaster (Formula Rossa in Abu Dhabi)? It would be one heck of a ride. While I won't be going on any actual roller coasters this week, we will all get to enjoy a temperatures roller coaster through the end of this week and into next week. So be sure to buckle up and hope the lift hill (the hill that carries riders to the first and tallest incline of the ride) is tall enough to provide enough kinetic energy needed for us to make it through the week. We start our temperature roller coaster early Friday morning, with temperatures as we wake up expected to be in the lower to mid 30s across much of the region, with patchy frost expected Friday morning from areas around and north of I-20. As we move into the day, temperatures will rebound some as we climb our first little hill with afternoon highs ranging from the mid 50s to mid 60s from north to south respectfully. We continue to climb the lift hill on Saturday, winds will begin to shift back out of the southwest which will help usher in some warmer temperatures. Afternoon highs Saturday will range from the mid 60s to lower 70s with lows Saturday night in the upper 40s to lower 50s. We will reach the crest of our lift hill on Sunday, with afternoon highs reaching the mid to upper 60s for areas north of I-30 and the upper 60s to mid 70s south of I-30. By Sunday evening/night, we will have passed the crest and begin our free fall on the other side of our first hill. A cold front will arrive to the region Sunday night into early Monday as another strong upper trough moves across the Northern CONUS. There will be a lack of instability and upper level support, which will limit thunderstorm development, however, scattered showers are still likely to develop. This is quite a fast moving front, so QPF values should remain low with this system. Northwesterly flow in the wake of the frontal passage will once again usher cooler air into the region. There is a chance that we could only get a glancing blow of the coldest air with this system as a shortwave ridge moves into the Southern Plains. We climb a smaller hill as we head into the start of next week, with temperatures returning to more seasonable normals by Tuesday, and perhaps a little above normal for Wednesday before another cold front moves into the region towards the end of next week. /33/ && .PRELIMINARY POINT TEMPS/POPS... SHV 52 63 35 62 / 30 20 0 0 MLU 51 63 35 59 / 50 30 0 0 DEQ 44 60 29 58 / 30 0 0 0 TXK 49 60 32 58 / 30 0 0 0 ELD 46 58 31 57 / 60 20 0 0 TYR 50 62 35 62 / 20 0 0 0 GGG 51 62 33 62 / 20 10 0 0 LFK 54 65 38 65 / 30 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20
Hazardous weather outlook, Nov 17, 2:04 PM CST, 13 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 204 PM CST Wed Nov 17 2021 ARZ050-051-059>061-070>073-LAZ001>004-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-182015- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River- Bienville-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby- 204 PM CST Wed Nov 17 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Strong southerly winds of 15 to 20 mph with gusts up to 30 mph are expected today. Therefore, a Lake Wind Advisory is in effect from late this morning until late this afternoon. A few thunderstorms will be possible tonight and into early Thursday morning as a strong cold front moves across the region. However, severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A light freeze will be possible overnight Thursday night and into Friday morning along and north of Interstate 20. No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters should not be needed through tonight. LAZ005-006-013-014-017>022-TXZ165>167-182015- Lincoln-Union-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Angelina-San Augustine- 204 PM CST Wed Nov 17 2021 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... A few thunderstorms will be possible tonight and into early Thursday morning as a strong cold front moves across the region. However, severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A light freeze will be possible overnight Thursday night and into Friday morning north of Interstate 20. No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters should not be needed through tonight.
Nearby
Freeze Warnings in Texas, 2021Freeze Warnings in Arkansas, 2021Freeze Warnings in Louisiana, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.